Alert archive / Iowa / Frost Advisories in 2014
Frost Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 10, 2014, 3:46 PM CDT for 9 counties in Iowa; 6 counties in Illinois. It took effect at Oct 11, 2014, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 3:46 PM CDT (20:46 UTC)
- In effect from
- Oct 11, 2014, 1:00 AM CDT
- Expired
- Oct 11, 2014, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS73 KDVN 102046 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 346 PM CDT FRI OCT 10 2014 ...COLD NIGHT WITH FREEZE AND FROST EXPECTED... .A LARGE CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD DOWN ACROSS THE UPPER MIDWEST TONIGHT. THIS SYSTEM WILL BRING CLEARING SKIES... LIGHT WINDS AND COLD CONDITIONS TO THE AREA BY EARLY SATURDAY MORNING. THIS WILL LEAD TO FREEZING TEMPERATURES GENERALLY NORTH OF INTERSTATE 80...AND TEMPERATURES IN THE MID 30S TO NEAR FREEZING WITH AREAS OF FROST SOUTH OF INTERSTATE 80. LINGERING HIGH CLOUDS MAY LIMIT FROST POTENTIAL SOUTH OF THE HIGHWAY 34 CORRIDOR IN FAR SOUTHEASTERN IOWA...NORTHEASTERN MISSOURI AND INTO PORTIONS OF WEST CENTRAL ILLINOIS. IAZ040>042-051>054-063>066-ILZ001-002-007-110500- /O.NEW.KDVN.FZ.W.0001.141011T0600Z-141011T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 346 PM CDT FRI OCT 10 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURES...IN THE LOWER 30S TO UPPER 20S. * IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY LATE SEASON GARDENS OR OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ IAZ067-068-076>078-087>089-098-ILZ009-015>018-024-110500- /O.NEW.KDVN.FR.Y.0004.141011T0600Z-141011T1400Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 346 PM CDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURES...IN THE MIDDLE TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ 12
4 follow-up statements
033 WWUS73 KDVN 110115 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 815 PM CDT FRI OCT 10 2014 ...COLD NIGHT WITH FREEZE AND FROST EXPECTED... .A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD DOWN ACROSS THE UPPER MIDWEST TONIGHT. THIS SYSTEM WILL BRING CLEARING SKIES...LIGHT WINDS AND COLD CONDITIONS TO THE AREA BY EARLY SATURDAY MORNING. THIS WILL LEAD TO FREEZING TEMPERATURES GENERALLY NORTH OF INTERSTATE 80...AND TEMPERATURES IN THE MID 30S TO NEAR FREEZING WITH AREAS OF FROST SOUTH OF INTERSTATE 80. LINGERING HIGH CLOUDS MAY LIMIT FROST POTENTIAL SOUTH OF THE HIGHWAY 34 CORRIDOR IN FAR SOUTHEASTERN IOWA...NORTHEASTERN MISSOURI AND INTO PORTIONS OF WEST CENTRAL ILLINOIS. IAZ040>042-051>054-063>066-ILZ001-002-007-110915- /O.CON.KDVN.FZ.W.0001.141011T0600Z-141011T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 815 PM CDT FRI OCT 10 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURES...LIKELY TO DROP BELOW FREEZING AROUND 3 TO 4 AM. LOWS TOWARD SUNRISE EXPECTED IN THE UPPER 20S TO LOWER 30S. * IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY LATE SEASON GARDENS OR OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ IAZ067-068-076>078-087>089-098-ILZ009-015>018-024-110915- /O.CON.KDVN.FR.Y.0004.141011T0600Z-141011T1400Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 815 PM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TIMING...FROST IS MOST LIKELY FROM AROUND 3 AM TO 8 AM. * TEMPERATURES...DROPPING TO LOWS IN THE LOWER TO MID 30S. FREEZING TEMPERATURES MORE LIKELY NORTH OF INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ SHEETS
066 WWUS73 KDVN 110419 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1119 PM CDT FRI OCT 10 2014 ...COLD NIGHT WITH FREEZE AND FROST EXPECTED... .SKIES WILL BECOME MOSTLY CLEAR ACROSS EASTERN IOWA...NORTHWEST ILLINOIS AND FAR NORTHEAST MISSOURI BY MORNING AS A LARGE AREA OF CANADIAN HIGH PRESSURE MOVES INTO THE REGION. THIS WILL LEAD TO FREEZING TEMPERATURES...MAINLY NORTH OF INTERSTATE 80...WHILE LOWS WILL RANGE FROM AROUND FREEZING TO THE MID 30S SOUTH OF INTERSTATE 80. WIDESPREAD FROST IS EXPECTED OVER MOST OF EASTERN IOWA AND NORTHWEST ILLINOIS. IAZ040>042-051>054-063>066-ILZ001-002-007-111230- /O.CON.KDVN.FZ.W.0001.141011T0600Z-141011T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 1119 PM CDT FRI OCT 10 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING. * TEMPERATURES...LIKELY TO DROP BELOW FREEZING OVER MUCH OF THE AREA BETWEEN MIDNIGHT AND 3 AM. LOW TEMPERATURES TOWARD SUNRISE ARE EXPECTED TO BE IN THE UPPER 20S TO LOWER 30S. * IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY LATE SEASON GARDENS OR OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ IAZ067-068-076>078-087>089-098-ILZ009-015>018-024-111230- /O.CON.KDVN.FR.Y.0004.141011T0600Z-141011T1400Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 1119 PM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TIMING...FROST IS MOST LIKELY FROM AROUND 3 AM TO 8 AM. * TEMPERATURES...DROPPING TO LOWS IN THE LOWER TO MID 30S. FREEZING TEMPERATURES MORE LIKELY NORTH OF INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ SHEETS
047 WWUS73 KDVN 110840 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 AM CDT SAT OCT 11 2014 ...FROST AND FREEZING TEMPERATURES OCCURRING THIS MORNING... .GENERALLY CLEAR SKIES AND LIGHT WINDS THIS MORNING ARE PROMOTING THE DEVELOPMENT OF FROST ACROSS MUCH OF THE AREA WITH FREEZING TEMPERATURES OCCURRING IN SPOTS GENERALLY NORTH OF INTERSTATE 80. IAZ040>042-051>054-063>066-ILZ001-002-007-111400- /O.CON.KDVN.FZ.W.0001.000000T0000Z-141011T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 340 AM CDT SAT OCT 11 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...OVERNIGHT THROUGH HIS MORNING. * TEMPERATURES...LIKELY TO DROP BELOW FREEZING OVER MUCH OF THE AREA BETWEEN 3 AND 6 AM. LOW TEMPERATURES TOWARD SUNRISE ARE EXPECTED TO BE IN THE UPPER 20S TO MID 30S. * IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY LATE SEASON GARDENS OR OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ IAZ067-068-076>078-087>089-098-ILZ009-015>018-024-111400- /O.CON.KDVN.FR.Y.0004.000000T0000Z-141011T1400Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 340 AM CDT SAT OCT 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...FROST IS MOST LIKELY FROM AROUND 3 AM TO 8 AM. * TEMPERATURES...DROPPING TO LOWS IN THE 30S. FREEZING TEMPERATURES MORE LIKELY NORTH OF INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ WOLF
372 WWUS73 KDVN 111402 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 902 AM CDT SAT OCT 11 2014 IAZ040>042-051>054-063>066-ILZ001-002-007-111515- /O.EXP.KDVN.FZ.W.0001.000000T0000Z-141011T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL 902 AM CDT SAT OCT 11 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL RISE QUICKLY INTO THE 40S THIS MORNING AND THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ IAZ067-068-076>078-087>089-098-ILZ009-015>018-024-111515- /O.EXP.KDVN.FR.Y.0004.000000T0000Z-141011T1400Z/ MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 902 AM CDT SAT OCT 11 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL RISE QUICKLY INTO THE 40S THIS MORNING AND THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ RP KINNEY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 10, 3:32 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 10, 3:32 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT FRI OCT 10 2014
.SYNOPSIS...
ISSUED AT 327 PM CDT FRI OCT 10 2014
LATEST SFC ANALYSIS WAS INDICATING SEASONABLY STRONG MAIN RIDGE
CENTER FROM ACRS NORTH CENTRAL NEB...EASTERN SD INTO CENTRAL
MN...BUT THE ENTIRE RIDGE COMPLEX WAS OCCUPYING MUCH OF THE NORTH
HALF OF THE PLAINS AND UPPER MIDWEST/NW GRT LKS. THE PRIME LLVL
BAROCLINIC BATTLE ZONE WAS LOCATED TO THE SOUTH OF THIS FEATURE FROM
ACRS OK...THE MO/AR BORDER REGION...AND UP THE OH RVR VALLEY. WHILE
ANY OVERRUNNING PRECIP SUCH AS THAT OUT ACRS FAR NORTHEASTERN KS
SHOULD STAY SOUTH OF THE DVN CWA THIS EVENING...THE LARGER SCALE
OVERRUNNING PROCESS AND LIFT OFF RIGHT ENTRANCE REGION OF GRT LKS
UPPER JET MAX HELPING DRAW UNDULATING ROUNDS OF CI CLOUDS ACRS MUCH
OF THE CWA...THICKER AS YOU GO SOUTH. WATER VAPOR IMAGERY ALSO
INDICATING AN UPPER LEVEL WAVE IN TROF BASE ACRS KS INTO CENTRAL
MO...WITH THIS EDDY TO CONTINUE TO DIG EAST-SOUTHEAST OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 327 PM CDT FRI OCT 10 2014
TONIGHT...MAIN CHALLENGE IS HOW COLD TO GO AND ISSUANCE OF FROST/
FREEZE HEADLINES. UNDER CLEAR SKIES AND LIGHT TO CALM WINDS...TEMPS
RIGHT UNDER THE RIDGE CENTER ACRS THE CENTRAL INTO EASTERN DAKOTAS
AND WESTERN MN DIPPED INTO THE MID TO UPPER 20S EARLY THIS MORNING.
THIS SAME RIDGE CENTER IS EXPECTED TO SLIDE JUST WEST AND NORTH OF
THE CWA BY SAT MORNING FROM JUST NORTHWEST OF DSM...THROUGH THE
MN/WI/IA TRI-STATE REGION AND ACRS NORTHEASTERN WI. THUS WOULD
EXPECT COLDEST TEMPS/MID TO UPPER 20S AND SOLID HARD FREEZE BY SAT
MORNING IN THESE SAME AREAS. BUT WITH LIGHT LLVL NORTH TO NORTHEAST
FLOW FROM THIS SOURCE REGION OVERNIGHT AND DRY SFC DPT FETCH...THE
NORTHERN THIRD OR A BIT MORE OF THE DVN CWA MAY BE IN LINE FOR AT
LEAST A MARGINAL FREEZE OF UPPER 20S TO LOWER 30S. THE CENTRAL INTO
SOUTHERN DVN CWA WITH LOW TO MID 30S A GOOD FROST BET...WHILE THE
FAR SOUTHERN CWA MID TO UPPER 30S WITH JUST SOME PATCHY FROST. ALL
THIS DEPENDS ON THE CIRRUS THINNING/CLEARING BY MIDNIGHT OR 1 AM
CDT...ALONG WITH SFC WIND DECOUPLE. BUT THE FLY IN THE OINTMENT IS THAT
THE CIRRUS MAY HANG ON LONGER THAN THE MODELS SUGGEST...PLUS
IN-BUILDING RIDGE GRADIENT MAY KEEP NORTH TO NORTHEAST SFC WINDS AT
3-6 MPH GOING ACRS PORTIONS OF THE AREA INTO EARLY SAT MORNING. BUT
WITH THE COLD LOOMING HIGH JUST TO THE NORTH AND OTHER SIGNALS THAT
CAN/T BE IGNORED...WILL PLAY IT SAFE AND ISSUE A FREEZE WARNING
LATE TONIGHT ALONG AND NORTH OF AN IOWA COUNTY...TO CEDAR/CLINTON
AND ACRS CARROLL COUNTY IL LINE. A FROST ADVISORY TO THE SOUTH OF
THAT LINE FOR ALL BUT THE FAR SOUTHEASTERN QUARTER OF THE DVN
CWA...BUT EVEN THOSE AREAS WITHOUT ANY HEADLINE MAY STILL GET AT
LEAST PATCHY FROST...IF THE CIRRUS CLEARS. THOSE SOUTHERN AREAS THE
BEST CHC OF CIRRUS HANGING ON INTO SAT MORNING.
SATURDAY...AFTER A CHILLY START TO THE DAY...PLENTY OF SUNSHINE/
ALTHOUGH THE FAR SOUTH MAY STILL BE FILTERED BY SOME CIRRUS/ AND
MIXING UP INTO BASE OF INVERSION WILL STILL MAKE FOR WIDESPREAD
AFTERNOON TEMPS IN THE UPPER 50S TO LOWER 60S AND A FINE FALL DAY
WITH RATHER LIGHT WINDS. ..12..
.LONG TERM...(SATURDAY NIGHT THROUGH NEXT FRIDAY)
ISSUED AT 327 PM CDT FRI OCT 10 2014
MODERATE TO LOWER END HEAVY RAIN EVENT EARLY NEXT WEEK THE MAIN
FORECAST ISSUE.
LONG TERM FORECAST CONFIDENCE ASSESSMENT...OVERALL FAIR OR AVERAGE
WITH RAIN TOTALS THE MAIN FORECAST UNCERTAINTY QUESTION. TRENDS PAST
24 HOURS HAVE CONTINUED AS DISCUSSED PAST 2 DAYS IN LINE WITH FURTHER
NORTH AND STRONGER ECMWF AND UKMET. CLEAR EVIDENCE OF STRENGTHENING
AND OCCLUDING LOW PRESSURE SYSTEM TO PASS JUST SOUTHEAST OF AREA WITH
A DEFORMATION ZONE. MAGNITUDE OF OCCLUSION BETTER CONFIRMED NEXT 12-
24 HOURS WITH HIGHER POPS POSSIBLE IN DEFORMATION ZONE AND WHERE THE
TRACK IS BETTER CONFIRMED THE NEXT 24 HOURS.
OVERVIEW...INITIALIZATION EXCELLENT ON LARGE SCALE SYNOPTIC SCALE
KINEMATIC FEATURES AND UPSTREAM IN PACIFIC. SOLUTIONS ANALYSIS OF
RUN TO RUN VARIANCE AND VERIFICATION AT 18Z SHOWS TIGHTER SUITE OF
OUTPUT AND THIS LESS MEANS UNCERTAINTY EXCEPT QPF AMOUNTS. LOCAL
TECHNIQUES INFER A 60/40 MIX OF HI-RES ECMWF/UKMET WITH GFS/GEM-NH.
SATURDAY NIGHT...DELAY IN CLOUDS HAVE LOWERED LOWS AS WAS CONCERN
YESTERDAY WITH MID/UPPER 30S NORTH AND LOWER 40S SOUTH SECTIONS.
CLOUDS TO INCREASE IN FAR SOUTH TOWARD MORNING. HAVE REMOVED POPS
DUE TO STRONGER AND SLOWER NATURE OF UPPER LEVEL STORM SYSTEM. LIGHT
EAST WINDS MAY ALLOW FOR PATCHY FROST NE SECTIONS.
SUNDAY...SKIES TO BECOME MOSTLY CLOUDY BY MID PM WITH WEAK UPPER
LEVEL DISTURBANCE TO BRING SPOTTY SPRINKLES AND ISOLATED LIGHT
SHOWERS WITH MOSTLY LOW CHANCE POPS SE 1/2 OF AREA. ANY RAIN AMOUNTS
SHOULD BE MOSTLY 5 HUNDREDTHS OF AN INCH OR LESS. RAISED HIGHS
DUE MORE SUNSHINE TO AROUND 60 DEGREES WITH SOME LOCATIONS POSSIBLY
REACHING LOWER 60S FOR LATER SHIFTS. SUNDAY NIGHT...CLOUDY WITH AREA
OF RAIN AND RAIN SHOWERS AND POSSIBLY SOME DRIZZLE AND LIGHT FOG
ARRIVING WITH MAIN LOW PUSHING MAIN PRECIPITATION INTO SW SECTIONS
AROUND MORNING...HAVE KEPT LIKELY POPS THERE. VERY MINOR CHANGES IN
LOWS...IN THE UPPER 40S NORTH TO LOWER 50S CENTRAL AND SOUTH.
MONDAY AND TUESDAY...MAIN STORM SYSTEM TO OCCLUDE AND MOVE SLOWLY
NORTHEAST OR AREA LATE TUESDAY. LOW TRACK ALONG A UIN-VYS-MKE LINE
NEAR IDEAL FOR WIDESPREAD RAIN AND DEFORMATION ZONE OVER ALL BUT FAR
EASTERN SECTIONS IN ILLINOIS. LOCAL HEAVY RAIN TOOLS SUGGEST THE
REGION WITH PW/S .8 TO 1.25+ INCHES TO SEE WITH DEFORMATION ZONE
MOSTLY THREE QUARTERS OF AN INCH TO AROUND 1.5 INCHES OVER A 24-36
HOUR PERIOD. IF OCCLUSION IS A BIT TIGHTER...LOCALIZED 2+ INCHES
SUGGESTED...BUT LITTLE RISK OF WATER ISSUES AS SHOULD OCCUR AGAIN
OVER A 24 TO 36 HOUR PERIOD AND GROUND IS DRY. CURRENT FORCING
TOOLS SUGGEST HEAVIEST RAINS SHOULD BE +/- 30 NM EITHER SIDE OF A
DBQ-IOW-OTM LINE. AGAIN THIS SHOULD BE BETTER KNOWN THIS TIME
SATURDAY WHERE HEAVIEST RAIN TOTALS TO OCCUR AND STRENGTH OF THE
DEFORMATION ZONE. HIGHS MID/UPPER 50S IN NW TO W SECTIONS AND MOSTLY
LOWER 60S SE SECTIONS. MINS MID TO UPPER 40S TUE/WED AM. ENOUGH
ELEVATED INSTABILITY NEAR SFC LOW TRACK FOR ISOLATED THUNDER OVER SE
1/4 OF FORECAST AREA.
WEDNESDAY THROUGH FRIDAY...CLEARING WEDNESDAY WITH POSSIBLE LINGERING
MORNING SHOWERS. THEN...FAIR AND DRY. ZONAL FLOW SUPPORTS NEAR
NORMAL TEMPERATURES WITH HIGHS IN THE MOSTLY IN THE LOWER 60S
WEDNESDAY AND A BIT WARMER THURSDAY/FRIDAY IN THE MID 60S. LOWS IN
THE 40S. NICHOLS
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 327 PM CDT FRI OCT 10 2014
VFR TAF CYCLE WITH LARGE IN-BUILDING HIGH PRESSURE AND JUST ROUNDS
OF CIRRUS STREAKING OVERHEAD. LIGHT NORTH TO NORTHEAST SFC WINDS
THIS EVENING AND OVERNIGHT. A LOW CHC FOR SOME PATCHY MVFR FOG IN
VCNTY OF THE TAFS LATE TONIGHT...BUT WITH DRYING SFC MOISTURE
LAYERS WILL NOT MENTION IN THE TAFS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR DES MOINES-
HENRY IA-JEFFERSON-KEOKUK-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR CARROLL-JO
DAVIESS-STEPHENSON.
FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR BUREAU-HENRY
IL-MERCER-PUTNAM-ROCK ISLAND-WHITESIDE.
MO...NONE.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...NICHOLS
AVIATION...12Hazardous weather outlook, Oct 10, 3:42 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 AM CDT FRI OCT 10 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 342 AM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE SETTLING INTO THE REGION LATER TONIGHT WILL BRING A THREAT OF FROST TO MUCH OF THE AREA AND THE POTENTIAL FOR NEAR- FREEZING TEMPERATURES ALONG THE U.S. HIGHWAY 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. WOLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:46 PM CDT | Freeze Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 5 more | 17 hr |
Nearby
Frost Advisories in Iowa, 2014Frost Advisories in Illinois, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.